Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 22, NWS Lubbock, TX

November 28, 20175 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 28, 2017, 3:17 AM CST for 5 counties in Texas. It took effect at Nov 28, 2017, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2017, 3:17 AM CST (09:17 UTC)
In effect from
Nov 28, 2017, 10:00 AM CST
Expired
Nov 28, 2017, 2:52 PM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX

The radar

The Lubbock radar (KLBB), 93 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3233 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

851 
WWUS74 KLUB 280917
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
317 AM CST Tue Nov 28 2017

TXZ021-022-027-028-033-282300-
/O.NEW.KLUB.WI.Y.0022.171128T1600Z-171128T2300Z/
Parmer-Castro-Bailey-Lamb-Cochran-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, and Whiteface
317 AM CST Tue Nov 28 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 10 AM this morning to 5 PM CST
this afternoon. 

* TIMING...Strong northerly winds will develop behind a cold 
  front by late morning. The winds will gradually decrease by 
  early evening.

* WINDS...Northerly at 25 to 35 mph with gusts to 50 mph.

* IMPACTS...Unsecured lightweight objects will be blown around. In
  addition, motorists on east to west oriented roads will
  encounter strong crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
1 follow-up statement
014 
WWUS74 KLUB 282052
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
252 PM CST Tue Nov 28 2017

...WIND ADVISORY CANCELLED...

.Wind speeds have started to decrease this afternoon as a cold
front has pushed south of the area..

TXZ021-022-027-028-033-282200-
/O.CAN.KLUB.WI.Y.0022.000000T0000Z-171128T2300Z/
Parmer-Castro-Bailey-Lamb-Cochran-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Muleshoe, Littlefield, Amherst, Olton, Morton, and Whiteface
252 PM CST Tue Nov 28 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Occasional wind gusts to 40 mph may still be possible through
sunset across the far southwestern Texas Panhandle and far
northwestern South Plains.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:15 AM CST, 2 minutes earlier.

Area forecast discussion, Nov 28, 3:15 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
315 AM CST Tue Nov 28 2017

.DISCUSSION...
Most weather in the forecast will be occurring over the next 12
hours or so.

The primary threat will be from wind today. A compact upper low will
move from the four-corners to the Texas Panhandle by this afternoon.
Wind maxes aloft will be squarely across the South Plains with the
passage of the strongest height gradient aloft. This will include
70kt winds at 500mb. This will bring strong winds to the region
behind a cold front although slightly later than previously
forecast. This front was currently plowing through southeastern
Colorado through southern Kansas. Pressure rises behind this front
are progged to be between 8 and 9 mb per three hours centered from
eastern New Mexico through the South Plains. This will likely bring
sustained winds of at least 30 mph near the Texas/New Mexico state
line. Since the front is slightly delayed from earlier forecasts,
this will allow stronger heating in the southern South Plains and
therefore elevated fire weather conditions. Significant low level
drying will occur ahead of the front centered over the Permian Basin
but extending into the southwestern South Plains.

The weather will be fairly uneventful for the rest of the week.
Another cold front will move through early on Thursday. This front
will pack some colder air but less in the way of winds. The GFS
brings a weak short wave over the area during the day on Friday with
precipitation but this solution is not supported in any other model
guidance. The system for next week is hardly worth discussing here
given the extreme model run to run inconsistencies. An upper level
trough is forecast to drop into the western CONUS early next week
but model solutions are high divergent from there and lend very
little in the way of forecast confidence.

&&

.FIRE WEATHER...
A strong cold front will move through the region this afternoon
shifting breezy westerly winds to the north. Wind speeds in the
post frontal air will be between 25 and 30 mph at the 20 foot
level. Furthermore, warm temperatures and very dry air will exist
ahead of the front across the southwestern South Plains. Elevated
fire weather conditions are therefore expected and a rangeland
fire danger statement is in effect for this area.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM this morning to 5 PM CST this afternoon
for TXZ021-022-027-028-033.

&&

01/99
Hazardous weather outlook, Nov 27, 5:36 PM CST, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
536 PM CST Mon Nov 27 2017

TXZ021>044-282345-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
536 PM CST Mon Nov 27 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Northerly winds of 25 to 35 mph with gusts to 50 mph are expected
to develop across the South Plains and extreme southwestern Texas
Panhandle late Tuesday morning and persist through Tuesday
afternoon.

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.